MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541757
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Capsular Contracture (1761); Local Reaction (2035); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: na.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female who underwent a breast augmentation revision with mentor memorygel, 200cc on the right and 175cc on the left side breast implant experienced right-sided rupture, granuloma, wrinkling, bilateral site calcification, and bilateral local reaction post procedure.The mri examination reported silicone in the lymph glands, nipple was inverted, and confirmed bilateral local reactions, and ultrasounds examinations confirmed bilateral implant site calcifications.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report relates to the left prosthesis.Note: adjacent study.
 
Additional Manufacturer Narrative
Additional information received on december 03, 2021 reported that the patient also suffers from aches, joint pain, malaise, fatigue, and, skin lesions.¿after clinical/secondary review of this file, it was decided to removed pc cutaneous deformity from the right side, pc local reaction from both sides, and added generalized illnesses to both sides.H6 health effect - clinical code e2402: generalized illnesses.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on january 14 , 2022 indicated that the patient also experienced capsular contracture grade ii on the left side, and iv on the right.The patient reported that since four (4) years ago, she developed numerous systemic ailment including aches, joint pains, malaise, fatigue,and skin lesions.The mri examination confirmed right-sided rupture, leakage of silicone outside of the implant capsule and possibly into her axillary lymph nodes, and capsular contractures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
A search of the lot number was done and an mre could not be located if additional information becomes available a supplemental will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on september 19, 2022 indicated that the patient underwent right-side total capsulectomy, and bilateral replacements with mentor memory gel smooth round moderate plus profile 175 cc silicone implants.Both implants were found to be ruptured.Left implant showed significant gel bleed.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on (b)(6) 2022 indicated that the patient scheduled for bilateral removal on (b)(6) 2022.Health care professional called mentor to confirm diagnosis.New information indicated that the patient is experiencing weight loss, swelling of hands, slow healing wounds and generalized inflammation.Patient had an ultrasound with new aspiration in 2021.Patient had mammogram on (b)(6) 2021 that confirms suspected right implant failure with free silicon identified silicon laden right axillary lymph node.Mri of the breast for implants integrity evaluation is recommended.Mri (b)(6) 2021 confirms abnormal right breast implant with silicon laden right axillary lymph nodes and evidence for intracapsular rupture of patient implants.There is additionally minimal extra capsular silicon present.Also has a most recent 2022 scan available that confirms basically the same.Reason for device explant and/or reoperation: generalized illnesses, capsular contracture grade ii, symptomatic rupture manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on october 26, 2022: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the gel siltex mod-rnd 175cc breast implant had an area of siltex cracking on the posterior view.Leak testing was performed, according with mentor procedure, and it revealed a tear within the siltex cracking, measuring approximately 0.1 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12824224
Report Number1645337-2021-12727
Device Sequence Number14595293
Product Code FTR
UDI-Device Identifier00081317000624
UDI-Public00081317000624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3541757
Device Catalogue Number3541757
Device Lot Number215617S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/03/2021
01/14/2022
08/25/2022
09/05/2022
09/19/2022
09/27/2022
10/26/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/09/2021
02/03/2022
08/29/2022
09/19/2022
09/26/2022
10/10/2022
10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite